What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 7, 12:53 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, May 7, 12:53 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Miami FL
153 PM EDT Tue May 7 2019
.AVIATION...
Convection has developed near Miami-Dade terminals and will likely
continue for a few hours. Expect thunderstorms to develop
over/west of Broward sites and also inland of Naples this
afternoon, with activity persisting through mid-evening.
Thereafter, dry TAFs but can't rule out isolated showers coming
inland from Atlantic. Similar pattern for Wednesday morning,
before afternoon convection likely focuses well inland of
terminals. Onshore flow 10 KT or less today, becomes calm tonight,
then E at 5-10 KT Wednesday.
&&
.PREV DISCUSSION... /issued 1215 PM EDT Tue May 7 2019/
MESOSCALE UPDATE...
Visible satellite loops and surface observations reveal a variety
of foci for potential diurnal convective development during the
afternoon hours today:
(1) An arc of differential-heating-induced baroclinicity flanks the
east-northeastward protruding anvil plume cast downshear of a
regenerative multicell convective cluster over the Gulf waters --
arching from central Collier County through central Broward County
through northwest Miami-Dade County and northern Mainland Monroe
County. Ascent accompanying related baroclinic circulations will
have the potential to support initial convective development
through 2 PM in the vicinity of the arc identified above.
(2) A weak sea-breeze boundary is becoming evident along the East
Coast vicinity -- especially in areas removed from the cirrus canopy
accompanying the aforementioned anvil plume. Boundary-layer cumulus
congestus along the sea-breeze boundary is becoming most agitated
where diabatic heating from insolation has been strongest, and
especially where this boundary intersects the anvil-peripheral
baroclinic zone. This includes areas from southeast Broward
County to central and eastern Miami-Dade County. The continued
westward advance of the sea-breeze boundary, aided by some
westward-advective component of the low-level flow south of
ridging to the north -- may also encourage initial convective
development across interior South Florida through 2 PM --
particularly over western parts of Miami-Dade County.
(3) Westward-moving, though decelerating, amalgamated outflow
boundaries are presently approaching the East Coast from the
Atlantic coastal waters. Related boundary-layer convergence will
have the potential to reinforce ascent along the East Coast this
afternoon. Whether related ascent is efficient at supporting
convective development will depend upon the degree of
stabilization preceding the inland spread of the sea breeze and
any augmentation from diurnal convective development.
With initial storm formation expected through 2 PM owing to the very
moist boundary layer containing negligible convective inhibition,
and given the modest inland spread of the Atlantic sea breeze, there
is some possibility that initial convective development may be in
somewhat close proximity to the East Coast Metro Areas -- even if
more vigorous development also occurs over the interior. Present
indications are that areas from central Mainland Monroe County
through central Miami-Dade County and into central Broward County
would be the areas of greatest potential for the most vigorous
convective development -- on the flank of the cirrus plume and its
intersection with sea-breeze boundaries and reinforcing-outflow-
related convergence. However, with little mass convergence noted in
the low-levels based upon surface observations and mesoanalysis
data, the development of convection should occur slowly, and it may
not be until as late as 2-4 PM when more vigorous updrafts develop.
The Miami observed sounding indicates modest moistening of the
lower/middle troposphere during the past 24 hours, with one-quarter
inch increase in the precipitable water value and a 0.2-g/kg
increase in the lowest-100-mb mean mixing ratio value. The boundary-
layer moistening has been offset by a slight decrease in maximum
lapse rates aloft by about 0.3 C/km, yielding similar magnitudes of
boundary-layer-based buoyancy. As a result, buoyancy profiles aloft
appear slightly narrower in some portions of the midlevels, which
may temper convective-scale upward accelerations.
Moreover, with effective bulk shear values having decreased from
around 30 kt to 20 kt during the past 24 hours, updraft/downdraft
separation could be somewhat suppressed and mitigate overall
convective organization. However, upper-tropospheric flow has
strengthened from around 40 kt to 55 kt ahead of a minor low-
latitude perturbation approaching the area per water-vapor loops.
This will enhance the degree of convective ventilation and
potential for convective sustenance, and even weak rotation in the
upper reaches of the convective updraft. This should facilitate
the sustenance of deeper updrafts, which will have a tendency of
developing southeastward owing to cross-deep-shear flanking
dynamic perturbation pressure gradient forces. Related dynamic
lifting will further be supported by the weak low-level easterly
flow established beneath the boosted high-level west-
southwesterly flow.
Given a convective mode characterized by sustained single cells
exhibiting transient mid/high-level weak rotation amid weak midlevel
lapse rates -- the hail potential will be non-zero though any hail
should be small in size. The lack of stronger effective bulk shear,
and related low confidence in upscale growth, along with limited
midlevel lapse rates, should temper the convective-wind risk.
However, an outside chance for water-loading-enhanced microbursts
capable of very isolated damaging winds cannot be ruled out where
individual cold pools merge amid the steepest low-level lapse
rates -- south of the aforementioned cirrus plume. Otherwise, the
higher PW and slow storm motions will enhance the heavy-
rain/localized flooding potential, especially where convective
training occurs. Given only modest components of anticipated cell
motion parallel to initiating boundaries, flooding potential could
be mitigated, though non-zero where outflow-induced augmentations
to low-level convergence fields favor more boundary-parallel
storm motions. This potential would maximize in the 4-7 PM time
frame, once established convection has already fostered the
establishment of cold pools.
PREV DISCUSSION... /issued 952 AM EDT Tue May 7 2019/
UPDATE...
With a quite similar air-mass to previous few days, expect another
round of showers and thunderstorms to develop near/inland of sea-
breeze boundary shortly after midday. Overall wind flow is lighter
than few days and less southwesterly in nature, so activity may
remain more focused over interior areas than previous few days,
and also may develop along Gulf breeze. Still, at least some
scattered activity is expected across east coast urban areas,
particularly in western suburbs. Moderate instability and fairly
cool temperatures aloft will support some strong downburst wind
gusts, with some small hail possible. Locally heavy rain may
induce some urban flood problems as well. Overall, the forecast
has changed little.
PREV DISCUSSION... /issued 153 AM EDT Tue May 7 2019/
DISCUSSION...
A weak cold front located over Central Florida early this morning will
continue to move slowly southward into the Lake Okeechobee region today
before stalling and washing out tonight. This will allow for the west
and east coast sea breezes to develop and push inland. The best coverage
today should be a little bit further inland over the eastern interior
areas, but the east coast metro areas will still see scattered
coverage . The left over activity should then push back to the
east coast metro areas this evening before dissipating, due to the
mid to upper level flow is still from the westerly direction.
High pressure over the Southeastern United States will then build
a little bit further southward into the Florida Peninsula for the
middle to end of this week. This in turn will allow for more of a
easterly wind flow over South Florida focusing the best coverage
each day over the interior and west coast metro areas. However,
the east coast metro areas will still see some showers and a few
thunderstorms during the late night and morning hours.
EXTENDED FORECAST...
The high will break down this weekend over the Southeastern
United States, as another cold front will be approaching the
Southeastern United States. This will allow for the wind flow to
swing more to a southerly direction and focus the shower and
thunderstorm activity more over the interior areas.
The front will continue to move slowly southward early next week
down the Florida Peninsula allowing the for the steering flow to
become more southwest over the region. This will once again
focus the shower and thunderstorm activity over the east coast
metro areas early next week.
MARINE...
The winds will the easterly today through end of the week, as the
wind speeds will be at less than 10 knots today increasing to 10
to 15 knots for middle to end of the week. This will keep the seas
below 6 feet in both the Atlantic and Gulf waters through the
week. Therefore, boating conditions looks good over South Florida
waters through the week outside of any showers or thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 73 84 72 84 / 20 20 20 30
Fort Lauderdale 75 83 74 84 / 20 20 20 30
Miami 74 84 74 84 / 20 20 20 40
Naples 71 88 71 88 / 10 60 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
UPDATE...90/Cohen
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...23/SBK
Hazardous weather outlook, May 7, 1:59 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
259 PM EDT Tue May 7 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080700-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
259 PM EDT Tue May 7 2019
...Strong storms possible this afternoon and evening...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered storms are are expected this afternoon and
evening. The stronger storms may produce gusty wind, frequent
lightning, and small hail.
Wind: Isolated wind gusts to around 60 mph are possible.
Hail: Hail up to the size of nickels is possible with the stronger
storms.
Flooding: There is a reasonable threat of flooding including
substantial ponding and drainage problems, especially in the east
coast metro locations that have seen heavy rainfall over the past
few days. Travel disruptions due to numerous lane closures and a few
impassable roads are likely in vulnerable areas and possible on major
arteries.
Waterspouts: There is a slight chance of waterspouts across the
Atlantic and Lake Okeechobee waters.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Scattered showers and thunderstorms are possible across South
Florida each afternoon during the week. The primary hazards will be
lightning, gusty wind, and ponding of water on roadways and in poor
drainage areas.
The risk of rip currents across the east coast beaches will be
increasing towards the end of the week and into the upcoming weekend.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail, funnel clouds, and
flooding to the National Weather Service forecast office in Miami.
For more information, visit the National Weather Service in Miami
website at www.weather.gov/miami.
In the hours before
Special weather statement, May 7, 1:44 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Miami FL
244 PM EDT Tue May 7 2019
FLZ063-071930-
Glades FL-
244 PM EDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
330 PM EDT...
* At 243 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Brighton Seminole Reservation,
or 8 miles west of Buckhead Ridge, moving southeast at 35 mph.
* Small hail and wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Buckhead Ridge and Indian Prairie Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2714 8087 2720 8083 2719 8081
2718 8080 2714 8080 2700 8092 2714 8112
2721 8105 2721 8094
TIME...MOT...LOC 1843Z 302DEG 32KT 2714 8102
Cohen/HVNSpecial weather statement, May 7, 1:47 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Miami FL
247 PM EDT Tue May 7 2019
FLZ067-071930-
Inland Palm Beach County FL-
247 PM EDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 330 PM EDT...
* At 247 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Indiantown to 12 miles northeast of Canal Point. These storms were
nearly stationary.
* Small hail and wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
The Acreage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2679 8028 2679 8059 2699 8062 2696 8061
2696 8029
TIME...MOT...LOC 1847Z 349DEG 2KT 2710 8048 2695 8046
HVN/CohenSpecial weather statement, May 7, 2:04 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Miami FL
304 PM EDT Tue May 7 2019
FLZ069-070-075-071945-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
304 PM EDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIER COUNTY
UNTIL 345 PM EDT...
* At 304 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
east of Royal Palm Hammock to Carnestown. Movement was southeast at
10 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Royal Palm Hammock, Big Cypress National Preserve, South
Blocks Golde, Fakahatchee Strand State Preserve, Picayune Strand
State Forest, Port Of The Island, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2619 8150 2604 8110 2574 8126 2598 8161
TIME...MOT...LOC 1904Z 296DEG 8KT 2602 8148 2590 8136
HVN
Special weather statement, May 7, 2:36 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
336 PM EDT Tue May 7 2019
FLZ070-073-075-072015-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
336 PM EDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 415 PM EDT...
* At 335 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles east of Chokoloskee, moving
southeast at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Wilderness Waterway, Loop Road Ee Center, Dade-Collier Training
Airport and Big Cypress National Preserve.
LAT...LON 2575 8126 2601 8112 2585 8087 2559 8112
TIME...MOT...LOC 1935Z 310DEG 13KT 2583 8120
HVN
Special weather statement, May 7, 2:47 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
347 PM EDT Tue May 7 2019
FLZ063-072030-
Glades FL-
347 PM EDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES COUNTY UNTIL 430
PM EDT...
* At 347 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lakeport, moving southeast at
10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Moore Haven, Lakeport, Palmdale, Brighton Seminole Reservation and
Indian Prairie Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2706 8089 2697 8093 2695 8100 2689 8100
2689 8098 2679 8103 2691 8138 2703 8131
2703 8127 2712 8127 2712 8117 2713 8117
TIME...MOT...LOC 1947Z 293DEG 10KT 2701 8114
HVNSpecial weather statement, May 7, 3:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
413 PM EDT Tue May 7 2019
FLZ070-073-075-072100-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
413 PM EDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND
CENTRAL MIAMI-DADE COUNTIES UNTIL 500 PM EDT...
* At 412 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
west of Loop Road Ee Center to near Wilderness Waterway. Movement
was southeast at 15 mph.
* Wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Wilderness Waterway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2554 8078 2537 8116 2573 8131 2584 8109
TIME...MOT...LOC 2012Z 328DEG 15KT 2573 8111 2570 8120
HVN